Wisconsin, 2007

Winter Weather in Wisconsin, February 13 to 14, 2007

February 13 to 14, 2007 · NWS MKX · 5 events in 5 counties and zones

Lake-effect snow showers moved inland during the daylight hours on February 13th into the pre-dawn hours of February 14th, depositing generally 2 to 4 inches. ).

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Lake-effect snow showers moved inland during the daylight hours on February 13th into the pre-dawn hours of February 14th, depositing generally 2 to 4 inches. However, east of Interstate-94, accumulations were 4 to 6 inches, with an isolated maximum of 7.8 inches at Milwaukee's Mitchell Field (Milwaukee Co.). The city of Racine (Racine Co.) registered 6 inches, and the city of Kenosha (Kenosha Co.) picked up 5 inches. Additionally, northeast winds gusting to 26 knots (30 mph) resulted in considerable blowing and drifing of the snow which led to numerous vehcile accidents. Driving conditions near Lake Michigan were reported as treacherous.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 13, 4:16 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 13, 4:16 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CST TUE FEB 13 2007

.SHORT TERM...HAVE CANCELED SNOW AND BLOWING SNOW ADVISORY AND
ISSUED A LAKE EFFECT SNOW ADVISORY FOR LAKE COUNTIES FROM OZAUKEE
TO KENOSHA FROM 3 PM TO 6 AM WED. SHORTWAVE TROUGHS OVER NE AND OK
AND ASSOCIATED MEAN TROPOSPHERIC TEMPERATURE GRADIENT AND
FRONTOGENESIS TO PASS FARTHER SOUTH OF WI THAN PREVIOUSLY THOUGHT.
E-NELY WINDS SUPPORTING DRY AIR IN 850-700 MB WILL MAKE NWD
EXPANSION OF LGT SNOW DIFFICULT. STILL EXPECT SUSTAINED WINDS
15-20 MPH WITH HIGHER GUSTS BUT WIND AND LESS INTENSITY SNOW SHOULD
NOT BE ENOUGH TO CAUSE SIGI BLOWING SNOW AND REDUCED VISIBILITIES
TO 1/4 MILE OR LESS.

HAVE TIGHT POP GRADIENT FROM NORTH TO SOUTH OVER SRN WI WITH 40
POPS FAR NORTH TO CATEGORICAL ALONG IL BORDER. FORECASTING 1-2
INCHES NEAR IL BORDER...1 INCH OR LESS FROM MSN TO MKE AND NWD. LES
WILL REMAIN VERY LGT UNTIL MID AFTERNOON WHEN FETCH TURNS MORE
NEWD. NELY WINDS THEN HOLD THE ENTIRE NIGHT WITH DELTA T AROUND
17C AND INVERSION NEAR 5 KFT. HIGHER INTENSITY BAND(S) OF SNOW
SHOULD DEVELOP AFT 21Z WITH SOME WEAKENING AFTER 06Z WHEN EVEN
MUCH DRIER AIR ALOFT ADVECTS INTO AREA. TAKING SOME GUIDANCE FROM
LES SNOW CHART...ABOUT 2-4 INCHES EXPECTED. THIS AMOUNT COUPLED
WITH GUSTY WINDS THROUGHOUT THE NIGHT YIELDS A LES ADVISORY.

.EXTENDED...WEST TO EAST POLAR TROUGH AND ARCTIC AIRMASS OVER SRN
CANADA THEN PIVOTS SWD INTO THE GREAT LAKES WED AND THU WITH
THICKNESSES FROM 504-510 DM. WAA ENSUES BY FRI AS FAST CLIPPER
APPROACHES FROM THE NW. SHORTWAVE AND SURFACE LOW TO PASS JUST
SOUTH WITH INCREASING CHANCES OF SNOW FOR FRI NT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
WEDNESDAY FOR WIZ060-066-071-072.

&&

20/20
Hazardous weather outlook, Feb 13, 4:12 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 AM CST TUE FEB 13 2007

WIZ046-047-051-052-056>060-062>072-141015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
412 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED OVER PORTIONS OF SOUTHERN WISCONSIN. INITIALLY
LIGHT SNOW IS EXPECTED OVER THE FAR SOUTH WITH AN INCH OR 2 NEAR
THE ILLINOIS BORDER. IN ADDITION LAKE EFFECT SNOW WILL INITIALLY
PRODUCE MAINLY VERY LIGHT SNOW OR FLURRIES TO MUCH OF SOUTHEAST
WISCONSIN. HOWEVER LATER THIS AFTERNOON AND TONIGHT...THE
NORTHEAST WINDS SHOULD BECOME MORE FAVORABLE FOR ACCUMULATING LAKE
EFFECT SNOWS. UP TO 4 INCHES OF SNOW IS POSSIBLE OVER THE LAKE
SHORE COUNTIES. AS A RESULT A LAKE EFFECT SNOW ADVISORY IS IN
EFFECT.

STRONG NORTHEAST WINDS GUSTING NEAR 35 MPH WILL CAUSE SOME BLOWING
AND DRIFTING SNOW...ESPECIALLY IN THE RURAL AREAS AND ALONG THE
LAKE MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW OF AN INCH OR TWO IS POSSIBLE MAINLY FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE GREATLY APPRECIATED.

LMZ643>646-665-141015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
412 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR MUCH OF THE
PERIOD FROM WEDNESDAY THROUGH SUNDAY.

WWW.WEATHER.GOV/MKX

HENTZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Sheboygan

When
February 13, 6:00 AM CST to February 14, 6:00 AM CST
Where
Sheboygan forecast zone
Reported by
Official NWS Observations
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Winter Weather, Ozaukee

When
February 13, 6:00 AM CST to February 14, 6:00 AM CST
Where
Ozaukee forecast zone
Reported by
Official NWS Observations
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Winter Weather, Milwaukee

When
February 13, 6:00 AM CST to February 14, 6:00 AM CST
Where
Milwaukee forecast zone
Reported by
Official NWS Observations
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Winter Weather, Racine

When
February 13, 6:00 AM CST to February 14, 6:00 AM CST
Where
Racine forecast zone
Reported by
Official NWS Observations
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Winter Weather, Kenosha

When
February 13, 6:00 AM CST to February 14, 6:00 AM CST
Where
Kenosha forecast zone
Reported by
Official NWS Observations
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17683, 17685, 17687, 17688, 17689.